Economics Faculty Database
Economics
Arts & Sciences
Duke University

 HOME > Arts & Sciences > Economics > Faculty    Search Help Login pdf version printable version 

Publications [#266692] of A Ronald Gallant

Journal Articles

  1. R Bansal, AR Gallant, R Hussey and G Tauchen, Nonparametric estimation of structural models for high-frequency currency market data, Journal of Econometrics, vol. 66 no. 1-2 (1995), pp. 251-287, ISSN 0304-4076 [repository], [doi]
    (last updated on 2016/06/24)

    Abstract:
    Empirical modeling of high-frequency currency market data reveals substantial evidence for nonnormality, stochastic volatility, and other nonlinearities. This paper investigates whether an equilibrium monetary model can account for nonlinearities in weekly data. The model incorporates time-nonseparable preferences and a transaction cost technology. Simulated sample paths are generated using Marcet's parameterized expectations procedure. The paper also develops a new method for estimation of structural economic models. The method forces the model to match (under a GMM criterion) the score function of a nonparametric estimate of the conditional density of observed data. The estimation uses weekly U.S.-German currency market data, 1975-90. © 1995.


Duke University * Arts & Sciences * Economics * Faculty * Research * Staff * Master's * Ph.D. * Reload * Login